Alert archive / Kentucky / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this winter storm warning at Jan 21, 2007, 8:41 AM EST for 12 counties in Kentucky; 4 counties in Indiana; 5 counties in Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2007, 8:41 AM EST (13:41 UTC)
- Expired
- Jan 21, 2007, 12:54 PM EST
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
All 21 counties
Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KILN 211341 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 841 AM EST SUN JAN 21 2007 .AN AREA OF LOW PRESSURE MOVING THROUGH THE OHIO VALLEY HAS BROUGHT SNOW TO THE REGION THIS MORNING. THE SNOW WILL BE MIXED WITH SLEET AND FREEZING RAIN THIS MORNING ALONG AND SOUTH OF THE OHIO RIVER...BEFORE TAPERING OFF TO FREEZING DRIZZLE AND DRIZZLE THIS AFTERNOON. FARTHER TO THE NORTH...THE SNOW WILL MIX WITH AND THEN CHANGE TO FREEZING DRIZZLE BY THIS AFTERNOON. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-212145- /O.UPG.KILN.WW.Y.0001.000000T0000Z-070121T2300Z/ /O.NEW.KILN.WS.W.0001.070121T1341Z-070121T2300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI... MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH 841 AM EST SUN JAN 21 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW WILL MIX WITH SLEET AND FREEZING RAIN THIS MORNING BEFORE TAPERING OFF TO FREEZING DRIZZLE AND DRIZZLE THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED WITH ADDITIONAL ICE ACCUMULATION ALSO LIKELY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-212145- /O.CON.KILN.WW.Y.0001.000000T0000Z-070122T0500Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- PIKE- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN... HILLSBORO...PIKETON 841 AM EST SUN JAN 21 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... SNOW WILL CONTINUE THROUGH THIS MORNING BEFORE MIXING WITH AND THEN TAPERING OFF TO FREEZING DRIZZLE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED. A WINTER WEATHER ADVISORY IS ISSUED WHEN A WINTRY MIX OF PRECIPITATION IS FORECAST TO DEVELOP IN THE AFFECTED AREAS... BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING... MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$
1 follow-up statement
000 WWUS41 KILN 211754 WSWILN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1254 PM EST SUN JAN 21 2007 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-211900- /O.CAN.KILN.WS.W.0001.000000T0000Z-070121T2300Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI... MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH 1254 PM EST SUN JAN 21 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE WINTER STORM WARNING. TEMPERATURES HAVE CLIMBED TO NEAR FREEZING AND THEY WILL CONTINUE TO SLOWLY RISE THROUGH THE REST OF THE AFTERNOON. A CHANCE OF DRIZZLE WILL CONTINUE THROUGH THE DAY...BUT WITH TEMPERATURES ABOVE FREEZING...THIS SHOULD NOT RESULT IN ANY ADDITIONAL ICING. . $$ INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-220145- /O.CON.KILN.WW.Y.0001.000000T0000Z-070122T0500Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- PIKE- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN... HILLSBORO...PIKETON 1254 PM EST SUN JAN 21 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... WIDESPREAD PRECIPITATION HAS ENDED ACROSS THE AREA. HOWEVER...A CHANCE OF SNOW AND FREEZING DRIZZLE WILL PERSIST INTO THIS EVENING. THIS MAY LEAD TO SOME ADDITIONAL ICY SPOTS THROUGH THE REST OF THE DAY...PARTICULARLY ON UNTREATED SURFACES. A WINTER WEATHER ADVISORY IS ISSUED WHEN A WINTRY MIX OF PRECIPITATION IS FORECAST TO DEVELOP IN THE AFFECTED AREAS... BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS AND SIDEWALKS. WHEN TEMPERATURES ARE BELOW FREEZING... MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 5:52 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 21, 5:52 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
552 AM EST SUN JAN 21 2007
.AVIATION /12Z-12Z/...
CONDITIONS HAVE QUICKLY DETERIORATED SOUTH AND WEST OF A RICHMOND-
WILMINGTON-PORTSMOUTH LINE AS -SN IS OVERSPREADING THE FCST AREA.
CIGS AND VSBYS HAVE CRASHED QUICKLY DROPPING TO IFR/LIFR. AS
DEEPEST ISENT LIFT AND MOISTURE MOVE ACRS FCST AREA THIS MRNG ON
NOSE OF 850 LLJ PASSING THRU KENTUCKY...EXPECT LIGHT TO MODERATE
SNOW TO CONTINUE FOR ALL TAF SITES WITH VSBYS DOWN TO 1/2SM IN
HEAVIEST PCPN. LLJ WILL SHIFT EAST OF TAFS BY ERLY AFTN WITH DRIER
MID LVL AIR BEING ADVECTED INTO REGION FROM THE SOUTHWEST. THIS
WILL SHUT OFF THE SNOW BTWN 17Z AND 20Z FROM WEST TO EAST ACRS THE
FCST AREA. HOWEVER...SOUNDINGS INDCG CLASSIC SETUP FOR -FZDZ WITH
ABUNDANT MOISTURE TRAPPED BENEATH BNDRY LYR INVERSION...LOSS OF
ICE CRYSTAL GENERATION WITH DRIER AIR ALOFT AND SUBFREEZING TEMPS
AT SFC.
AS AFTN PROGRESSES...06Z NAM/GFS/RUC ALL INDCG LO LVLS WARMING AS
BROAD SFC LO PASSES TO NORTHWEST OF FCST AREA...WITH TEMPS NOW
LKLY TO CLIMB ABV 32F AT ALL TAF SITES BY LATE AFTN/ERLY EVNG.
THIS WILL ALLOW -FZDZ TO CHANGE TO -DZ. AS SFC LO LIFTS NORTH INTO
CNTRL GRT LKS OVERNIGHT...COLDER AIR WILL BE DRAWN BACK IN FROM
THE NORTHWEST. EXPECT -DZ TO CHANGE BACK TO -FZDZ AT KDAY/KCMH/
KLCK/KILN SOMETIME AFT 06Z. FURTHER SOUTH...COLDER SFC TEMPS WILL
LKLY HOLD OFF UNTIL AROUND OR JUST AFT 12Z MON. WILL GO AHEAD AND
LEAVE -DZ IN TAFS FOR KCVG/KLUK THRU END OF FCST AS A RESULT. CIGS
WILL LARGELY REMAIN IN LIFR/VLIFR CATS THRU FCST PERIOD. VSBYS
SHOULD IMPROVE TO MVFR ONCE SNOW ENDS ERLY THIS AFTN. SE WINDS
THIS AFTN WILL VEER TO SOUTH THEN W/SW BY 12Z MON AS SFC LO PASSES
BY.
RYAN
&&
.PREV DISCUSSION...
/ISSUED 506 AM EST SUN JAN 21 2007/
SHORT TERM /REST OF TODAY THROUGH TUESDAY/...
THE MODELS ARE IN OVERALL GOOD AGREEMENT FOR THIS PERIOD. PRIMARY
EMPHASIS HAS BEEN PLACED ON THE WEATHER SYSTEM THAT WILL AFFECT
THE ILN FORECAST AREA TODAY INTO TONIGHT. A RATHER WEAK LOW
PRESSURE SYSTEM WILL TRACK SLOWLY EAST FROM THE MID MISSISSIPPI
VALLEY TODAY...AND REACHING WESTERN PA BY MONDAY MORNING. THIS
SYSTEM WILL BE RESPONSIBLE FOR SPREADING A WINTRY MIX OF
PRECIPITATION ACROSS THE ENTIRE FORECAST AREA TODAY. IT APPEARS
THE BEST DYNAMIC AND ISENTROPIC FORCING WILL OCCUR THIS MORNING
AND EARLY AFTERNOON. THUS THE HEAVIER SNOWFALL SHOULD OCCUR DURING
THIS PERIOD. FORECAST SOUNDINGS ARE INDICATING THAT WE LOSE ICE
CRYSTAL GENERATION BY EARLY AFTERNOON...FORCING A CHANGE OVER TO FREEZING
DRIZZLE...EXCEPT WHERE SURFACE TEMPS CLIMB TO ABOVE FREEZING WILL
SEE LIQUID AT LOCATIONS NEAR AND TO THE SOUTH OF THE OHIO RIVER
THIS AFTERNOON.
FELT THAT THE GFS MOS HAD THE BETTER HANDLE ON TEMPS AND DEW
POINTS. SO USED THIS AS A BASE TO HELP WITH PRECIP TYPE. GIVEN
THAT THE DEEPER MOISTURE MOVES OUT OF THE AREA DURING THE
AFTERNOON HOURS...ONLY LIGHT PRECIP WILL PERSIST INTO MONDAY AND
MONDAY EVENING. HIGH PRESSURE AND SEASONABLE TEMPERATURES ARE
EXPECTED FOR THE FIRST PART OF THE WEEK.
PREV DISCUSSION...
/ISSUED 421 PM EST SAT JAN 20 2007/
LONG TERM /TUESDAY THROUGH SATURDAY/...
TROUGH OVER THE GREAT LAKES IS FORECAST TO DEEPEN THROUGH THE FIRST
PART OF THE LONG TERM PERIOD. THIS IS ACCOMPANIED BY A REINFORCING
SHOT OF ARCTIC AIR THAT PUSHES DOWN INTO AREA ON THURSDAY AND THEN
REMAINS IN PLACE THROUGH FRIDAY. THE GFS ENSEMBLE MEAN IS INDICATING
8H TEMPS DOWN INTO THE -12 TO -15 DEGREE RANGE FOR THURSDAY INTO
FRIDAY AND THIS SHOULD LEAD TO TEMPS WELL BELOW NORMAL DURING THE
LATER PART OF THE WORK WEEK.
GIVEN DEVELOPING CYCLONIC LOW LEVEL FLOW AND OCCASIONAL SHORT WAVE
ENERGY DROPPING DOWN THROUGH THE TROUGH...EXPECT A CHANCE OF SNOW
SHOWERS FOR WEDNESDAY INTO THURSDAY NIGHT. DEEPER MOISTURE BEGINS TO
SHIFT EAST OF THE AREA THROUGH FRIDAY BUT WITH FETCH STILL OFF OF
LAKE MICHIGAN...WILL HANG ON TO A SLIGHT CHANCE OF SNOW SHOWERS FOR
FRIDAY.
MID LEVEL SHORT WAVE RIDGING IS THEN FORECAST TO DEVELOP LATE IN THE
PERIOD AND THIS SHOULD ALLOW FOR DRY CONDITIONS AND A BIT OF A
WARMUP TOWARD THE WEEKEND.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-080-082.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
OHZ077>079-081-088.
KY...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-058-
059-066.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
INZ073>075-080.
&&Hazardous weather outlook, Jan 21, 5:16 AM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 516 AM EST SUN JAN 21 2007 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-221030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- PIKE- 516 AM EST SUN JAN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 6 AM SUNDAY MORNING TO MIDNIGHT. A LOW PRESSURE SYSTEM WILL SPREAD ACCUMULATING SNOW ACROSS THE AREA THIS MORNING. THE SNOW WILL MIX WITH AND EVENTUALLY CHANGE TO FREEZING DRIZZLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. INZ073>075-080-KYZ089>100-OHZ077>079-081-088-221030- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- 516 AM EST SUN JAN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL SPREAD ACCUMULATING SNOW ACROSS THE AREA THIS MORNING. THE SNOW WILL MIX WITH AND EVENTUALLY CHANGE TO FREEZING DRIZZLE BY AFTERNOON. TEMPERATURES ARE EXPECTED TO WARM TO ABOVE FREEZING THIS AFTERNOON...CHANGING THE PRECIPITATION OVER TO LIGHT RAIN AND DRIZZLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Storm Warnings in Kentucky, 2007Winter Storm Warnings in Ohio, 2007Winter Storm Warnings in Indiana, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.